Volume 19, issue 2 (2019)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20, 1 issue

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

Author Index
The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
To Appear
Other MSP Journals
Least dilatation of pure surface braids

Marissa Loving

Appendix: Marissa Loving and Hugo Parlier

Algebraic & Geometric Topology 19 (2019) 941–964

We study the minimal dilatation of pseudo-Anosov pure surface braids and provide upper and lower bounds as a function of genus and the number of punctures. For a fixed number of punctures, these bounds tend to infinity as the genus does. We also bound the dilatation of pseudo-Anosov pure surface braids away from zero and give a constant upper bound in the case of a sufficient number of punctures.

mapping class group, pseudo Anosov, dilatation, stretch factor, pure surface braids
Mathematical Subject Classification 2010
Primary: 37E30
Secondary: 20F36, 20F65, 30F60, 37B40, 37D20, 57M07, 57M99
Received: 17 February 2018
Revised: 31 July 2018
Accepted: 13 August 2018
Published: 12 March 2019
Marissa Loving
Department of Mathematics
University of Illinois at Urbana-Champaign
Urbana, IL
United States
Marissa Loving
Hugo Parlier
Mathematics Research Unit
University of Luxembourg
Campus Belval